• question-icon

    What causes pressure in the head along with severe headache?

default
Posted on Mon, 17 Jul 2017 in Medicines and Side Effects
Question: Occasional higher systolic pressure up to 150 and frequent severe burning head pressure and pain in my head, even when blood pressure and heart rate are perfectly normal. All tests completed are listed bellow and came as negative. I'm desperately looking for answer as I do not have a real diagnosis. Can you help please.
doctor
Answered by Dr. Anshul Varshney 1 hour later
Brief Answer:
Tension Type Headache

Detailed Answer:
Welcome to Healthcaremagic.
Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.

This occasional high BP doesn't need any treatment.

The description of your headache fits into Tension Type Headache , and this needs treatment if troubling you this much.

Tension Headaches are treated with anti depressants like Tricyclic antidepressant Amitryptilline, Or SSRI like Escitalopram.

You should try to keep your stress levels low and try to be happy. You should also start meditation that will help you in getting rid from these headaches.

This is my personal opinion based on details available here. If you still have any other query, you may please ask me.
Stay Healthy.
Dr Anshul Varshney , MD

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Anshul Varshney 19 minutes later
Thank you Dr Varshney. So you don't think I have any kind of possible desease that I would to check? If I understand you correctly you think that I have anxiety and anti depressant should help? If so is it possible that this state of mymind had direct ly result in my heart palpitations epizodes or is there something else that may be underlying here. I would appreciate your further opinion as I did not ger far my Neurolgist, excpet presscription of Alprazolam 0.25 mg up to 3 tabs as needed. Lokks like that I need them more than I want to use. Do you thing that any over the counter remedy can work as well or you rather stay with your stated med in last letter. Thank you.
doctor
Answered by Dr. Anshul Varshney 7 hours later
Brief Answer:
You have understood me right

Detailed Answer:
Yes, sir, your symptoms are related to anxiety only, I would not use the word depression as the symptoms classically don't fit into it. But yes, this could be an early stage of depression.

No OTC drug is going to help you in this.

You should meet your neurologist and discuss with him my opinion of starting you on Escitalopram.
My clinical experiences in such cases, where a person has such headache , when treated with Escitalopram has been very good.

If you have any further query, please ask me.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Anshul Varshney
  • Q - What is the window period for HIV test post exposure?

  • Q - Suggest treatment for allergic reaction to Azithral in a child

  • Q - Does Bayer Aspirin cause burping?

  • Q - What causes clear discharge and strong smelling urine?

  • Q - What causes chest pain with normal ECG report?

  • Q - Suggest treatment for nausea, stomach pain and loss of appetite

  • Q - What causes leg pain in sleep?

  • Q - Suggest treatment for hepatitis C in a heart patient

  • Q - Suggest treatment for acute bronchitis

  • Q - What causes sore neck and heavy head post head oil massage?

backtotop2